Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 111, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 3, 2002, 6:32 AM CDT for Ellis County, Texas. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2002, 6:32 AM CDT (11:32 UTC)
- Expired
- May 3, 2002, 7:30 AM CDT
- In force
- 58 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Ellis County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 50 km from the middle of the area, began a volume at 11:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 6:50 AM CDT | Thunderstorm Wind | Ennis, TX | Trees and power lines were blown down south of Highway 85 and south of Interstate 45 toward Rice. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 11.5 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 925 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 031132 SVRFTW TXC139-031230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 632 AM CDT FRI MAY 3 2002 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ELLIS COUNTY IN NORTH CENTRAL TEXAS * UNTIL 730 AM CDT * AT 632 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 10 MILES NORTHWEST OF ITALY...MOVING EAST AT 40 MPH. LAT...LON 3255 9707 3210 9692 3235 9644 3254 9654
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 1:56 AM CDT, 4 hours 36 minutes earlier.
Area forecast discussion, May 3, 1:56 AM CDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 156 AM CDT FRI MAY 3 2002 THUNDERSTORMS DEVELOPING RAPIDLY ACROSS THE WESTERN PART OF CWA. WILL GO CHANCE OF THUNDERSTORMS AREAWIDE TODAY THROUGH SATURDAY...WITH A SLIGHT RISK OF SEVERE TODAY. FOR TEMPERATURES WILL STAY CLOSE TO GUIDANCE. WINDS WILL BE LIGHT NORTHEAST TODAY AND TONIGHT...BECOMING SOUTHEAST BY SATURDAY WITH WARMER TEMPERATURES. FCSTID = 59 DFW 76 64 86 66 / 40 40 40 40 ACT 81 66 87 68 / 40 40 40 40 .FWD...NONE.
In the hours before
Special weather statement, May 3, 2:43 AM CDT, 3 hours 49 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-031945- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 243 AM CDT FRI MAY 3 2002 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY ACROSS ALL OF NORTH CENTRAL TEXAS. THE STORMS WILL BE ELEVATED SO THE MAIN THREAT WILL BE LARGE HAIL...WITH DAMAGING WINDS POSSIBLE. EARLY THIS MORNING A STATIONARY FRONT EXTENDED FROM DEL RIO TO NEAR LUFKIN. WARM MOIST UNSTABLE AIR IS BEING LIFTED OVER THE FRONT NORTHWARD ACROSS NORTH TEXAS. THE AIRMASS ACROSS NORTH TEXAS WILL DESTABILIZE DURING THE EARLY MORNING INTO THIS AFTERNOON...AS AN UPPER LEVEL DISTURBANCE APPROACHES THE AREA. ONGOING THUNDERSTORMS THIS MORNING WILL BECOME MORE NUMEROUS DURING THE DAY..WITH SOME OF THESE STORMS SEVERE. THERE WILL ALSO BE A SLIGHT RISK OF SEVERE THUNDERSTORMS AREA WIDE SATURDAY NIGHT AS THE STATIONARY FRONT BEGINS MOVING NORTH AS A WARM FRONT. STRONG LOW LEVEL WINDS WILL DEVELOP ACROSS THE FRONT...CREATING A THREAT OF LARGE HAIL ACROSS THE REGION.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 4:23 AM CDT | Severe Thunderstorm Warning | FWD | Comanche, Eastland | 52 min |
| May 3, 4:55 AM CDT | Severe Thunderstorm Warning | FWD | Erath | 50 min |
| May 3, 5:17 AM CDT | Severe Thunderstorm Warning | FWD | Hood, Somervell | 43 min |
| May 3, 6:13 AM CDT | Flash Flood Warning | FWD | Erath | 3 hr |
| May 3, 7:08 AM CDT | Severe Thunderstorm Warning | FWD | Kaufman | 37 min |
| May 3, 7:22 AM CDT | Severe Thunderstorm Warning | FWD | Bosque | 38 min |
| May 3, 7:30 AM CDT | Severe Thunderstorm Warning | FWD | Van Zandt | 45 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.